Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Heavy flow after fitting Mirena, used to have normal light periods earlier. Normal?

I have the Mirena since December I think. Before the Mirena my periods were normal light. But once I got the Mirena I spotted for the first 2 months and then the bleeding stopped. But now every other month or so it has been getting heavier when I bleed. This is the second or third time that I have done this its embarrassing but I have to use 2 extra super tampons just so the blood doesn t run down my leg and I don t have to be changing the tampons every 1/2 hour. is this normal with the Mirena? I m getting a little nervous.
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response

This is not normal and should be addressed. It could be that it started to have its expected effect of lighter cycles, but now is "misbehaving" for the following possible reasons:

1. It was not placed properly and is in a funny position
2. It has migrated down into the cervix
3. There are polyps or fibroids present that are now bleeding related to the IUD

You need a visit and an ultrasound. If this does not solve things, you might need it pulled and a followup ultrasound called a "sonohysterogram" to look for polyps. Good luck!!
Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor